Opposite changes in blood pressure and pulse rate in two pat
Released: Doctor's guide to managing the Coronavirus/COVID19 outbreakWatch VideoDownload SlidesReleased: Doctor's guide to managing the Coronavirus/COVID19 outbreakWatch VideoDownload Slides
Cholinergic crisis is an adverse drug effect associated with cholinesterase inhibitors. A nationwide database study showed that the iatrogenic cholinergic crisis is a rare but potentially life-threatening condition. The clinical features resemble carbamate and organophosphate poisoning with symptoms that include both muscarinic and nicotinic stimulation .

Here, presents 2 cases of cholinergic crisis caused by the reversible cholinesterase inhibitors; distigmine and rivastigmine focused on changes in blood pressure (BP) and pulse rate (PR).

Case 1: A 77-year-old woman on a standard dose of distigmine presented with impaired consciousness, blood pressure (BP) of 69/40 mmHg, a pulse rate (PR) of 60 beats/min, miosis, bronchorrhea, and serum cholinesterase (ChE) of 8 IU/L. After discontinuation of distigmine, altered mental status and pupil miosis were gradually resolved in 5 days with a concomitant increase of serum ChE.

Case 2: A 91-year-old woman presented with a headache, BP of 202/86 mmHg, PR of 83 beats/min, miosis, 9 rivastigmine patches on her knees, and ChE of 22 IU/L. The day after close observation without rivastigmine use, her symptoms were almost resolved with a concomitant increase of serum ChE.

Conclusively, findings suggest that, in contrast to distigmine, rivastigmine-induced cholinergic crisis increases the BP and PR. Serum ChE should be periodically measured in patients with cholinesterase inhibitors to avoid life-threatening adverse effects.

Source: https://jaclinicalreports.springeropen.com/articles/10.1186/s40981-020-00323-w
S●●●●●●y V●●s and 1 others like this
Like
Comment
Share